MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER NAV; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER NAV; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCDF4L
Medical Device Problem Codes Signal Artifact/Noise (1036); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with an ez steer nav and the plastic had melted.It was reported that the ez steer nav had noise on distal on the carto 3 system.The cable was replaced without resolution.The catheter was replaced, and the problem was resolved.The caller added that when they removed the catheter, they found a deformation on the catheter, and it looked like the plastic had melted.There was no patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with an ez steer nav and the plastic had melted.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and electrical test of the returned device were performed.Visual inspection revealed that the tip was torn and bent with internal parts exposed.No other issues or anomalies were observed.Electrical testing showed no faults.A manufacturing investigation was initiated because of the tip damage.The investigation concluded that a manufacturing-related cause could not be confirmed, as there was no evidence that the tip was damaged during the manufacturing process.Review of the device history records (dhr) showed the unit passed all process controls, including the temperature and continuity tests.Additionally, no other catheters from the same batch have been reported with a similar issue.A manufacturing record evaluation for the finished-device batch identified no internal actions.The tip damage found could be related to the noise and melted tip conditions reported by the customer; therefore, the customer complaint was confirmed.The potential cause of the damage could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The instructions for use (ifu) contain the following recommendations: the electrocardiogram (ecg) noise is typically generated as the result of the improper connection of the body surface electrocardiogram (ecg) patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify the proper connection.It is recommended to turn off the notch filter for this verification.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 20-jan-2026, additional information was received indicating the catheter defamation was seen on the tip.Device looked deformed and was assumed to have melted near the tip but there was no high temperature error or report found.On 22-jan-2026, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
EZ STEER NAV
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24039362
Report Number2029046-2026-00108
Device Sequence Number10482137
Product Code LPB
UDI-Device Identifier10846835002997
UDI-Public(01)10846835002997(17)280924(10)31768561M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBN7TCDF4L
Device Lot Number31768561M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer01/20/2026
03/03/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/18/2026
03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN RF GENERATOR.
Patient SexUnknown